Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 24, 2020, 4:37 AM MST. It took effect at Nov 24, 2020, 3:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 4:37 AM MST (11:37 UTC)
- In effect from
- Nov 24, 2020, 3:00 PM MST
- Expired
- Nov 25, 2020, 8:41 AM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
413 WWUS75 KTFX 241137 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 437 AM MST Tue Nov 24 2020 MTZ009-010-048-250000- /O.NEW.KTFX.HW.W.0020.201124T2200Z-201125T2200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 437 AM MST Tue Nov 24 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 45 mph with gusts 60 to 75 mph. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 3 PM this afternoon to 3 PM MST Wednesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For eastern Glacier County, peak gusts up to 65 mph are expected during the pre-dawn to mid-morning hours Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
3 follow-up statements
213 WWUS75 KTFX 242106 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 206 PM MST Tue Nov 24 2020 MTZ009-010-048-251200- /O.CON.KTFX.HW.W.0020.201124T2200Z-201125T2200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 206 PM MST Tue Nov 24 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. Gusts to 70 mph along the immediate east slopes of the Rocky Mountain Front. * WHERE...Eastern Glacier, Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 3 PM MST Wednesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For eastern Glacier County, peak gusts up to 60 mph are expected during the pre-dawn to mid-morning hours Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
759 WWUS75 KTFX 250914 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 214 AM MST Wed Nov 25 2020 MTZ009-010-048-252200- /O.CON.KTFX.HW.W.0020.000000T0000Z-201125T2200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 214 AM MST Wed Nov 25 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. Gusts to 70 mph along the immediate east slopes of the Rocky Mountain Front. * WHERE...Eastern Glacier, Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 3 PM MST Wednesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For eastern Glacier County, peak gusts up to 60 mph are expected during the pre-dawn to mid-morning hours Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
862 WWUS75 KTFX 251541 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 841 AM MST Wed Nov 25 2020 MTZ009-010-048-251645- /O.CAN.KTFX.HW.W.0020.000000T0000Z-201125T2200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- 841 AM MST Wed Nov 25 2020 ...HIGH WIND WARNING IS CANCELLED... Strong winds have diminished below warning thresholds, therefore the high wind warning has been cancelled. Gusty west winds will continue along the Rocky Mtn Front today, which could result in blowing and drifting snow in areas where snow-cover exists. A wind shift to the northwest is expected on the plains by early this afternoon. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 24, 4:30 AM MST, 7 minutes earlier.
Area forecast discussion, Nov 24, 4:30 AM MST, 7 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 430 AM MST Tue Nov 24 2020 ...Aviation section updated... .SYNOPSIS... Westerly flow aloft will deliver a series of weather systems this week. There will be periods of breezy to windy conditons, along with mostly mountain snow showers. It appears that Wednesday will be the day with the most widespread precipitation, when some lower elevation areas may see spotty rain and snow showers. Another system moves in late Friday into Saturday and may bring a bout of strong winds but little in the way of precipitation. Temperatures will remain slightly above seasonal averages throughout the week but expect cold nights in the southwest valleys. && .DISCUSSION... Upper-level heights are building rapidly overhead in association with high pressure moving in from the west. In the low-levels, cross-barrier flow continues to bring a widespread deck of stratus and mountain obscurations to west and southwest Montana and clear, dry, and locally breezy conditions downwind of the mountains. Temperatures will continue a few degrees above normal with highs in the 30s and 40s area-wide today. Tonight, mid- and high-level clouds and breezy conditions increase as southwest flow increases ahead of the next disturbance. The clouds and breezy conditions will allow for milder overnight lows in many locations Wednesday morning, especially over the plains. Cold front crosses the region Wednesday during the day and brings widespread breezy conditions to the region, but winds should remain below high wind thresholds. Additionally, scattered to widespread snow showers can be expected across the western and southwestern Montana mountains, with accumulations up to a few inches toward Marias Pass and East Glacier and then again toward the Beaverhead Mountains and greater West Yellowstone and Big Sky areas. Though not as likely, some light accumulating snow is possible over some of the southwest Montana valleys, and is even possible over parts of north-central Montana, especially north of the Hi-Line and east of a Havre-Lewistown line. The upper disturbance departs the area Thursday with upper-level ridging moving across the area Friday. The coolest max temperatures on average area-wide likely occur Thursday, though still near normal for most locations. Low-level cross-barrier flow increases markedly while upper ridging moves overhead late Thursday through Friday, so locations in the immediate lee of the Northern Rockies will become much windier and milder. Localized high wind conditions are possible Friday along the Rocky Mountain Front as a strong westerly jet streak begins to approach the region. This disturbance crosses the region Friday night or Saturday and will likely bring strong gusty winds to north-central and central Montana. There's still some question as to the magnitude of these winds, with at least some chance of high wind thresholds being met, so this bears watching. Mild overnight lows with clouds and gusty winds will give way to temperatures possibly reaching the 50s over parts of the Golden Triangle and Judith Basin regions with good mixing occurring. Heights rise again Sunday into Monday with winds lessening and temperatures cooling back toward or just above seasonal normals. && .AVIATION... 430 AM MST Tue Nov 24 2020 (24/12Z TAF period) Quiet weather is expected through the afternoon as high pressure slides through. Skies will generally be clear, with just a few mid and high level clouds passing through. Winds will be on the increase this afternoon and evening as a surface low passes north of the area. This will result in strong, gusty winds across the plains, with mountain waves possible. In addition to the mountain wave turbulence, some LLWS will also be possible this afternoon as winds increase, especially across the plains. Ludwig No TAF at KWYS until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 44 30 43 24 / 0 0 0 0 CTB 40 28 38 21 / 0 0 10 10 HLN 43 22 41 24 / 0 0 20 10 BZN 38 15 36 16 / 0 0 40 20 WYS 24 14 28 8 / 0 10 70 60 DLN 35 16 33 14 / 0 0 40 10 HVR 38 25 41 20 / 0 0 0 10 LWT 42 24 42 21 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.